Last reply 1 week ago
Please help

I started tec 2 weeks ago, everything seemed fine until last night!! Got woke up with horrific stomach pains and flushing! The pain was that bad I nearly took myself off to AnE! I took a lanzoprazole and it seemed to ease the pain off. So I wake up and take another before I take my morning tec in the hope it doesn’t happen again…. 4 hours later the pain is back with a vengeance! Take another lanzoprazole and the pain eases. Took my afternoon tec a couple hours ago and the pain is back again! This stomach pain is so intense and so painful I can’t even move! But I can’t take another lanzoprazole as I am only supposed to take 1 a day and already took 2!
Has anyone else experienced the stomach pain to this extent? I really don’t know what to do, I am crying In pain as I even type this!
Thanks

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
1 month ago

@jadeshelley , you need to contact your MS Nurse first thing in the morning.

I wouldn’t take any more of the Tecfidera until you’ve talked to them.


jadeshelley
1 month ago

I will try and get in touch first thing but they only ever ring me back a week later! Honestly this pain is something I’ve never felt before, worse than when I had appendicitis. Just strange how it happened for the first time last night, well it was 4.30 this morning, but it happened the same time as the flushing which I’ve never had yet, this is like 10 hours after the last tablet?


stumbler
1 month ago

@jadeshelley , do mention that it’s urgent. But do stop the Tecfidera until you speak to them.


jadeshelley
1 month ago

Okay thank you for your help. I think it’s best I don’t take another, can’t handle this pain!


vivien
1 month ago

@jadeshelley if you don’t think 🤔 that you’ll hear back from MS nurse tomorrow, phone them 1st and leave your message and then phone your GP to see them in case it’s not the tecfidera.

I started tecfidera 9th Feb 2018 and had issues with the side effects between weeks 3 to 7.

Are you eating a meal before you take it, including enough protein and fat? I had the same issue when I overdid the peanut butter that I was advised to take to help with the 🤢 nausea, and I’ve heard any kind of beans has the same effect on others taking tec.

You need to stick to a diet balanced with protein and some fat as this reduces the scale of the side effects.

Also, have you been taking either an aspirin 30 mins before or an antihistamine to help with the flushes and itching?

You’re just reaching the point where the side effects kick off worst, but they do calm down. If you were allergic to it, you would have reacted to the tecfidera earlier than this, I believe.

@stumbler is right advising you not to take the next dose until you’ve spoken to a medical professional, either GP or MS nurse for advice first.

If you can’t get them, there should be details for the patient advice and support line on the leaflet in the box, or phone Lloyd’s pharmacy clinical Homecare and they will advise you what steps to take, you should have their details from when they contacted you to set up your deliveries etc.

Chin up, it will get better!

Vivien xxxx 🤗


vivien
1 month ago

@jadeshelley
PS are you taking probiotic yoghurt drinks, they will help reduce the disruption to your gastric system?


jadeshelley
1 month ago

@vivien I’m taking the tec in the middle of eating, so I eat half then take my tec and then carry on eating. I’m not taking any probiotic drinks as no one had said anything about taking them. I only experienced my first flush at the same time as this horrendous pain at 4.30 this morning. I was woken up by the pain so had to get out of bed and noticed my whole face and neck and chest where bright red and itchy. I would rather have a flush all day every day than this pain, it’s literally killing me off. I will ringthem first thing before I go to work and hopefully they will contact me tomorrow as this is too much to handle, I was expecting a bit of pain but nothing to this magnitude! Xx


vivien
1 month ago

@jadeshelley what did you eat last night, I’ve heard mention of other people also acquiring food intolerances when on Tec, stuff they used to eat all the time. I now can’t eat peanuts, but raw cashews quell any Tec related nausea, or eating some cheese or cooked meat, ie a slice of leftover roast. I’ve become a bit sensitive to lentils now too………… 🤔


vivien
1 month ago

Also, you need to increase your fluid intake by a litre of water a day, or you’ll start to get headaches. It helps your gut cope.


jadeshelley
1 month ago

I had a pizza last night which I don’t normally have to be honest. I got the pain again today around 3 o’clock where I couldnt move had to curl up in a ball and take a lanzoprazole to ease it even though I had already had 1 earlier. The pain then went away but has come back again and had it since around 7 tonight and it’s still here as bad as ever! Xx


kbmsutton1
1 month ago

@jade Shelly I had stomach problems also when I took Tecfidera around 2 weeks into it and it’s normal. Within next 2 days should get much better and you will feel fine. It’s just getting through those couple days.


nutshell88
1 month ago

I tried tecfidera
For couple of days once the pain had started i stopped it hehe i know it was wrong to do it but oh well


terrell_lovern
1 month ago

Wicked rib cramps…. The ms hug is what ive been told it is…… It sux!!!!!!!😣


vixen
1 month ago

@jadeshelley, yep, give yourself a break until you’ve spoken to your MS nurse. If you restart, at least in early days, eat something substantial: lots of fat and protein.


jadeshelley
1 week ago

So I got advised off my nurse to cut down to one a day for a week to let my stomach settle. I’ve only just started back on full dose today so I went down to one a day for over 2 weeks too scared to go back to full dose. Low and behold started back on full dose today and the pain started again! It’s horrific, surely this isn’t normal?


stumbler
1 week ago

@jadeshelley , drop back down to one a day and get hold of your MS Nurse again.


jadeshelley
1 week ago

I was only there on Wednesday and she said to see if I can deal with it! It’s a joke lol x


auds75
1 week ago

I had similar issue and nearly have up.on it. Phoned my m&s nurse who contacted my neuro Dr overell, who said go back to single dose for another two weeks then try again. I’m coping fine with it now,a few flushes here and there but much better. Best wishes.


birdboy
1 week ago

Hi @jadeshelly,

I too had the dreaded techfidera cramps. They started the on week 3 (my first wedding anniversary) and I’ve never experienced anything like it. I got buscopan off my GP and took nonsteroidal antiinflammatories. If I hadn’t expected it from tech I would have gone straight to A&E, but spoke to my ms nurse who said to either reduce the dose or stick at it. I persisted and even went to a music festival. I just had to take time out when it struck and lie down, it was hellish but passed after about a week. I’ve been on it 8 months now and am completely fine. I really do sympathize, but if you can push on through on the lower dose for a whole before upping the load then it’s worth it. However, some people really can’t get on with it, so it may be that you’ll just have to stop and try something else. Good luck! x


thingy003
1 week ago

@jadeshelley that sucks, I had a horrific night on it last night and now it looks like I am having a bad day too. I have been taking it for around 2.5years and have never ever felt as bad as I did last night 🙁


jadeshelley
1 week ago

Thanks everyone for your messages…. as bad as it sounds I’m glad I’m not the only one who’s suffered with this! It does get that bad and i am trying my best to push through with it but it’s becoming hard to do that! Feel like I’m running out of options at this time! X

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.